Fever Reducer/Pain Reliever Dosages

Acetaminophen (Tylenol) Be sure to double check the concentration of the medication you have at home. Prior to 2012 there used to be two concentrations of acetaminophen. this chart is based ONLY on the 160mg/5ml liquid. **ALWAYS BASE DOSE ON YOUR CHILD'S WEIGHT, NOT AGE!!** Acetaminophen can be harmful or fatal if your child has an overdose.Remember, to always double check the concentration on the bottle you have at home and call if there is any concern that the instructions on the bottle are different than the chart below. Acetaminopen is a pain reliever and fever reducer, it will not make cold and cough symptoms any better! Also be sure to check ingredient labels for any other medications you are giving your child as there are many products on the market which include acetaminophen in their ingredient list. Do not give this medication if your child is already getting this medication from another product.

**Do NOT give this medication more often than every 4 hours** 

INFANT SUSPENSION (160MG/5ML) WEIGHT DOSAGE ACETAMINOPHEN

WEIGHT DOSAGE
6-11 lbs 1.25 ml (1/4 teaspoon)
12-17 lbs 2.5 ml (1/2 teaspoon)
18-23 lbs 3.75 ml (3/4 teaspoon)
24-35 lbs 5 ml (one teaspoon)

CHILDRENS LIQUID/SUSPENSION (160MG/5ML) ACETAMINOPHEN

WEIGHT DOSAGE
6-35 lbs see dosage above
in infant suspension
36-39 lbs 1 1/2 tsp (7.5ml)
40-44 lbs 1 3/4 tsp (8ml)
45-53 lbs 2 tsp (10ml)
54-62 lbs 2 1/2 tsp (12.5ml)
63-66 lbs 2 3/4 tsp (13.5ml)
67-71 lbs 3 tsp (15ml)
72-75 lbs 3 1/4 tsp (16ml)
76-84 lbs 3 1/2 tsp (17.5ml)
85-88 lbs 3 3/4 tsp (18ml)
89-99 lbs 4 tsp (20ml)
100+ lbs 4 tsp (20ml)

CHEWABLE TABLETS **CHECK DOSAGE, THERE ARE 80 AND 160MG CHEWABLES** ACETAMINOPHEN

WEIGHT DOSAGE 160MG
CHEWABLES
26-35 lbs 2 tabs (if child
is safe to chew)
1 tab
36-44 lbs 3 tabs 1 1/2 tabs
45-53 lbs 4 tabs 2 tabs
54-66 lbs 5 tabs 2 1/2 tabs
67-75 lbs 6 tabs 3 tabs
76-88 lbs 7 tabs 3 1/2 tabs
89-100+ lbs 8 tabs 4 tabs

FEVERALL SUPPOSITORIES (ACETAMINOPHEN) CAN BE USED FOR CHILDREN WHO CANNOT KEEP DOWN ORAL MEDICATIONS OR HAVE DIFFICULTY TAKING ORAL MEDICATIONS. THEY COME IN DIFFERENT STRENGTHS (FOLLOW DOSAGE ABOVE) AND CAN BE CUT TO THE APPROPRIATE SIZE FOR YOUR CHILD'S DOSAGE.

IBUPROFEN (ADVIL OR MOTRIN) This medication also comes in two forms but the infant and the children's suspensions are not equal. Be sure that you use the original medication syringe or dispenser/cup that comes with the original box of this medication. Do NOT use this medication for a child who is already taking a medication that contains an NSAID medication (naproxen) or aspirin product.

**Do not give this medication more often than every 6 hours**

 INFANT IBUPROFEN (50mg Ibuprofen in each 1.25ml)

For infants under 6 months or under 14lbs please discuss with a physician

12-17 lbs (and over 6 months) - 1.25 ml

over 23 lbs change to children's ibuprofen

CHILDREN'S IBUPROFEN  100mg/5ml

24-35 lbs 1 tsp (5ml)
36-47 lbs 1 and 1/2 tsp (7.5ml)
48-59 lbs 2 tsp (10ml)
60-71 lbs 2 and 1/2 tsp (12.5ml)
72-95 lbs 3 tsp (15ml)